MAUDE Adverse Event Report: MEDTRONIC IRELAND ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-LX-C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a turbohawk to treat a severely calcified lesion in the right proximal superficial femoral artery (sfa).Little tortuosity was reported in the vessel.The device was inspected and prepped per ifu with no issues.It was reported that the patient suffered a perforated vessel due to the lesion being calcified.The physician used a balloon to treat the perforation.During cleaning of the device, a second time in preparation to use it again in the patient, the shaft of the device broke and detached at the hub.A second device was used to complete the procedure.
 
Additional Manufacturer Narrative
Device evaluation: the turbohawk was inspected and observed the torque shaft was disengaged from the shaft adapter assembly.The approximate length of the detached catheter shaft was approximately 85cm (photo 6-8).The distal assembly showed biological material within the housing.Under microscope the torque shaft was separation occurred was checked.The torque shaft fracture face indicated a ductile fracture.The rotator assembly was inspected after removing the strain relief.After removing the strain relief, the exposed drive shaft distal the hypotubing showed a ductile fracture face.Image review: the customer provided two photos of the turbohawk unit post-procedure.Both photos show the rotator assembly detached from the torque shaft.The nature of the separation could not be determined from the photo alone.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATK TURBOHAWK CALCIUM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8500110
Report Number9612164-2019-01272
Device Sequence Number14049396
Product Code MCW
UDI-Device Identifier00643169968400
UDI-Public00643169968400
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2022
Device Catalogue NumberTHS-LX-C
Device Lot Number0009524711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;